Format

Send to

Choose Destination
Homeopathy. 2005 Oct;94(4):233-40.

Harm in homeopathy: aggravations, adverse drug events or medication errors?

Author information

1
Homeopathic Clinic, Reference Regional Centre, Campo di Marte Hospital, AUSL 2 Lucca, Italy.

Abstract

BACKGROUND:

The assessment of harm arising from the use of homeopathic medicine is much discussed, but there is little published data on the subject.

AIM:

To study prospectively adverse drug events related to homeopathic medicines.

SETTING:

The data were gathered between 1 June 2003 and 30 June 2004 during follow-up visits consecutively carried out at the Homeopathic Clinic, Campo di Marte Hospital, Azienda USL 2, Lucca (Italy). They refer to effects following the administration of a homeopathic medicine, prescribed according to the classical homeopathic method.

METHODS:

Reports collected by a homeopathic doctor (not the prescribing doctor) on the nature and intensity of the effect, dose and frequency of administration, time relationship between the drug use and the adverse events, challenge, unchallenge possible concomitant factors, causality (improbable, unlikely, possible, probable, certain).

RESULTS:

Out of 335 homeopathic consecutive follow-up visits between 1 June 2003 and 30 June 2004, nine adverse reactions were reported (2.68%) including one case of allergy to lactose, excipient of the granules.

CONCLUSIONS:

Adverse events to homeopathic drugs exist and are distinguishable from homeopathic aggravations, but are rare and not severe.

PMID:
16226201
DOI:
10.1016/j.homp.2005.08.019
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center